Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 161, NWS Hastings, NE

June 18, 2011Mitchell County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Jun 18, 2011, 12:22 AM CDT for Mitchell County, Kansas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 12:22 AM CDT (05:22 UTC)
Expired
Jun 18, 2011, 1:00 AM CDT
In force
38 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Mitchell County, KS

The radar

The Grand Island radar (KUEX), 118 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 12:30 AM CDTHAIL 11 Ene Victor, KSDELAYED HAIL REPORT FROM PUBLIC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 5.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2975 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2975 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WUUS53 KGID 180522
SVRGID
KSC123-180600-
/O.NEW.KGID.SV.W.0161.110618T0522Z-110618T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1222 AM CDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 100 AM CDT

* AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR VICTOR...OR 19 MILES SOUTHWEST OF BELOIT...AND MOVING
  EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VICTOR AND SIMPSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3933 9844 3941 9793 3938 9792 3922 9792
      3922 9793 3921 9796 3921 9842
TIME...MOT...LOC 0522Z 263DEG 16KT 3925 9830
WIND...HAIL 60MPH 1.50IN

$$

PFANNKUCH
3 follow-up statements
089 
WWUS53 KGID 180533
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1233 AM CDT SAT JUN 18 2011

KSC123-180600-
/O.CON.KGID.SV.W.0161.000000T0000Z-110618T0600Z/
MITCHELL KS-
1233 AM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MITCHELL COUNTY UNTIL 100 AM CDT...

AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
VICTOR...OR 17 MILES SOUTHWEST OF BELOIT...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF SOUTHERN MITCHELL COUNTY EAST OF HUNTER AND VICTOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3933 9844 3941 9793 3938 9792 3922 9792
      3922 9793 3921 9796 3921 9842
TIME...MOT...LOC 0533Z 263DEG 16KT 3925 9826
WIND...HAIL 60MPH 1.50IN

$$

PFANNKUCH
299 
WWUS53 KGID 180546
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1246 AM CDT SAT JUN 18 2011

KSC123-180600-
/O.CON.KGID.SV.W.0161.000000T0000Z-110618T0600Z/
MITCHELL KS-
1246 AM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MITCHELL COUNTY UNTIL 100 AM CDT...

AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
EAST OF VICTOR...OR 17 MILES SOUTH OF BELOIT...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  RURAL FAR SOUTHERN MITCHELL COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3923 9830 3934 9831 3941 9793 3938 9792
      3922 9792 3922 9793 3921 9796
TIME...MOT...LOC 0546Z 270DEG 17KT 3923 9816
WIND...HAIL 60MPH 1.00IN

$$

PFANNKUCH
570 
WWUS53 KGID 180602
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
102 AM CDT SAT JUN 18 2011

KSC123-180612-
/O.EXP.KGID.SV.W.0161.000000T0000Z-110618T0600Z/
MITCHELL KS-
102 AM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MITCHELL COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3923 9830 3934 9831 3941 9793 3938 9792
      3922 9792 3922 9793 3921 9796
TIME...MOT...LOC 0546Z 270DEG 17KT 3923 9816

$$

PFANNKUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:52 PM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, Jun 17, 6:52 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
652 PM CDT FRI JUN 17 2011

.AVIATION...00Z KGRI TAF. VFR CONDITIONS WILL PREVAIL THROUGH THE
TAF PERIOD. A SURFACE BOUNDARY SITUATED SOUTH OF THE TAF SITE
ALONG THE NEBRASKA KANSAS BORDER IS HELPING TO DEVELOP CUMULUS
CLOUDS ACROSS CENTRAL NEBRASKA. ALTHOUGH THUNDERSTORM DEVELOPMENT
IS NOT EXPECTED AT THIS TIME NEAR KGRI...IT IS POSSIBLE ALONG THE
BOUNDARY SO LEFT MENTION OF CUMULONIMBUS IN THE TAF. HIGH CIRRUS
FROM THE THUNDERSTORMS IN COLORADO ARE ALSO LIKELY TO MOVE ACROSS
THE TAF SITE LATER THIS EVENING. WINDS ARE EXPECTED TO REMAIN
NORTH TO NORTH EAST THROUGH THE PERIOD UNTIL TOMORROW AFTERNOON
WHEN THEY SHIFT FROM THE EAST. SOME MODELS ARE ALSO SUGGESTING A
SLIGHT CHANCE FOR THUNDERSTORMS TOMORROW AFTERNOON AS WELL BUT AT
THIS TIME CONFIDENCE IS LOW IN THIS.

&&

.PREV DISCUSSION... /ISSUED 343 PM CDT FRI JUN 17 2011/

SHORT TERM...THROUGH 12Z SUNDAY. PRIMARY FORECAST CONCERNS CENTER
UPON CHANCES FOR PRECIPITATION AND POSSIBLE SEVERE WEATHER.
MORNING UPPER AIR ANALYSIS INDICATES RIDGING OVER THE SOUTHERN
CONUS WITH A TROUGH OVER THE WEST. MID AND UPPER LEVEL FLOW ACROSS
OUR AREA REMAINS FROM THE SOUTHWEST AS A RESULT. AT THE SURFACE A
COLD FRONT IS NOTED PUSHING ACROSS THE CWA. A SEPARATE LOW LEVEL
BAROCLINIC ZONE IS ALSO NOTED OVER KANSAS...WITH A SURFACE WARM
FRONT EXTENDING FROM SOUTH CENTRAL KANSAS INTO NORTHEASTERN
KANSAS.

CHANCES FOR THUNDERSTORMS WILL REMAIN ON THE LOW SIDE THIS AFTERNOON
AND EVENING AS OVERALL KINEMATIC FORCING REMAINS QUITE WEAK. THAT
BEING SAID THERE COULD BE JUST ENOUGH CONVERGENCE ALONG THE LOW
LEVEL BAROCLINIC ZONE FOR CONVECTIVE INITIATION ACROSS OUR EAST AND
SOUTHEASTERN CWA. ALTHOUGH DEEP LAYER SHEAR IS NOT ALL THAT
IMPRESSIVE THIS AFTERNOON...SHOULD CONVECTIVE INITIATION BE
REALIZED...0-1KM MLCAPE VALUES OF 1500-2500J/KG WILL BE AVAILABLE
FOR UPDRAFT PRODUCTION...THUS MAKING LARGE HAIL A THREAT ACROSS THE
OUTLOOK AREA. ALTHOUGH THE THREAT FOR SEVERE WEATHER WILL REMAIN
VERY LOW THROUGH ALL AREAS...THE GREATEST RISK FOR SEVERE WEATHER
WILL RESIDE ACROSS PORTIONS OF OUR SOUTHEAST WHERE INCREASED LOW
LEVEL MOISTURE VALUES WILL PRESENT A LOCALLY MAXIMIZED AREA OF
INSTABILITY.

SHORT TERM MODEL GUIDANCE...IN PARTICULAR THE 12Z 4KM WRF-NMM...DOES
SUGGEST YET ANOTHER MCS WILL ROLL OFF OF THE HIGH PLAINS
TONIGHT...THIS ONE LIKELY FROM EASTERN COLORADO. ALTHOUGH OUR CWA
DOES NOT APPEAR IT WILL TAKE A DIRECT HIT TONIGHT...GUIDANCE DOES
SUGGEST OUR SOUTHERN COUNTIES COULD CATCH THE NORTHERN FRINGE OF THIS
CONVECTION...THUS WILL KEEP SLIGHT CHANCE POPS GOING ACROSS OUR
SOUTH AS A RESULT. INSTABILITY LEVELS LOOK PRETTY MEAGER TONIGHT AS
LOW LEVEL MOISTURE VALUES DROP OFF. WITH LIMITED INSTABILITY ACROSS
THE AREA THE MCS...SHOULD IT NEAR OUR AREA...SHOULD DIMINISH IN
INTENSITY AND AS A RESULT...WILL NOT BE OUTLOOKING THE AREA FOR
SEVERE OVERNIGHT TONIGHT.

DECREASING VALUES OF LOW LEVEL MOISTURE WILL DRASTICALLY DECREASE
INSTABILITY ACROSS THE AREA DURING THE DAY SATURDAY...AND WITH
LITTLE TO NO KINEMATIC FORCING EXPECTED...EXCEPT PERHAPS FROM SOME
MODEST OMEGA AHEAD OF PASSING MID LEVEL PERTURBATIONS...HAVE OPTED
TO KEEP MUCH OF THE CWA DRY DURING THE DAY SATURDAY. THAT BEING
SAID...THERE COULD BE SOME ACTIVITY ACROSS OUR WEST/SOUTHWEST BY
LATE SATURDAY AFTERNOON AS LOW LEVEL RETURN FLOW INITIATES ON THE
BACK SIDE OF THE SURFACE RIDGE...THUS ALLOWING FOR INCREASING LOW
LEVEL THETA-E ADVECTION AND UPSLOPE FLOW. KEPT SLIGHT CHANCE POPS
GOING ACROSS OUR WEST/SOUTHWEST DURING THE DAY SATURDAY AS A RESULT.
LOW LEVEL MOISTURE RETURN MAY ALSO BE STRONG ENOUGH FOR INCREASED
INSTABILITY BY LATE SATURDAY AFTERNOON...SO WILL GO AHEAD AND
OUTLOOK ISOLATED SEVERE ACROSS OUR WEST/SOUTHWEST AS WELL.

LLJ OF AROUND 40KTS IS EXPECTED TO IMPACT WESTERN NEBRASKA SATURDAY
NIGHT/SUNDAY MORNING. ALTHOUGH OUR AREA DOES NOT APPEAR TO BE WITHIN
THE AXIS OF THIS LLJ...SOME GUIDANCE DOES SUGGEST ENHANCED NOCTURNAL
CONVECTION COULD PUSH OFF THE LLJ AXIS INTO OUR AREA HEADING INTO
SUNDAY MORNING. WENT AHEAD AND KEPT POPS GOING SATURDAY NIGHT/SUNDAY
MORNING AS A RESULT. PROXIMITY FORECAST SOUNDINGS SUGGEST UPDRAFTS
WILL LIKELY BE ROOTED SOMEWHERE NEAR 850MB SATURDAY NIGHT...WITH
AROUND 1500J/KG OF CAPE AVAILABLE FOR UPDRAFT PRODUCTION. IN
ADDITION...DEEP LAYER BULK SHEAR OF 35-40KTS ARE ALSO FORECAST
ACROSS THE AREA...SO WILL GO AHEAD AND OUTLOOK ISOLATED SEVERE
ACROSS THE AREA SATURDAY NIGHT/SUNDAY MORNING.

LONG TERM...12Z SUNDAY THROUGH FRIDAY.  PRIMARY CONCERN WILL BE
CHANCES FOR THUNDERSTORMS THE FIRST FEW DAYS...SOME OF WHICH COULD
BE SEVERE.

STARTING OFF SUNDAY MORNING...MODELS IN PRETTY GOOD AGREEMENT IN
SHOWING LONG WAVE TROUGHING OVER THE INTERMOUNTAIN WEST...SHORT WAVE
RIDGING OVER THE GREAT LAKES/MIDWEST...AND A CLOSED LOW MOVING OFF
THE FAR NORTHEAST COAST OF THE U.S.  REGARDING THE SYSTEM TO OUR
WEST...LOOKS LIKE THE CLOSED LOW OVER THE NORTHERN ROCKIES WILL
DUMBBELL NORTH AS ANOTHER IMPULSE DIVES SOUTH FROM ALASKA SO BY 12Z
SUNDAY THERE WILL ACTUALLY BE TWO CLOSED LOWS...ONE IN SOUTHERN
ALBERTA AND THE OTHER ONE OVER IDAHO.  IT IS THE SECOND ONE THAT
WILL IMPACT OUR WEATHER EARLY INTO THE WORKWEEK.

IN COMPARING OPERATIONAL AND ENSEMBLE SOLUTIONS OF THE GFS AND EC
MODELS THERE ARE A FEW DIFFERENCES OF NOTE. THE 12Z OP GFS TAKES
THE IDAHO CLOSED LOW INTO CENTRAL CO BY 12Z MON AND THEN SW NEB BY
12Z TUES. IT THEN PROCEEDS TO MOVE IT EAST AND OVER OUR CWA BY 00Z
WED BEFORE LIFTING IT OUT ACROSS IOWA AND EVENTUALLY TOWARDS THE
GREAT LAKES ON THUR.  MEANWHILE THE EC HAS A SIMILAR SPEED SOLUTION
HOWEVER IT LIFTS THE CLOSED LOW FROM SW TO NORTHERN NEB MONDAY NIGHT
INTO TUES BEFORE SLIDING IT EAST ACROSS SDAK IN MINN INTO WED.  LAST
NIGHTS GFS ENSEMBLE MEAN HAD THE TRACK EVEN FURTHER NORTH THAN THE
EC.  THE MAIN IMPACTS OF THIS LOW TRACK WILL BE WHERE THE BEST
CHANCE SETS UP FOR HEAVY RAIN WITH THE DEFORMATION AREA TO THE NORTH
OF THE LOW TRACK. IT WILL ALSO FACTOR IN TO HOW LONG THE RAIN
CHANCES STICK AROUND TUESDAY NIGHT INTO WED AS THE SOUTHERN SOLUTION
WOULD GIVE US A BETTER CHANCE AT LINGERING WRAP AROUND RAIN AT LEAST
FOR PART OF THE DAY WED.  LATEST EC RUN NOW IN AND IT IS SIMILAR IN
SUPPORTING THE UPPER LOW MOVING A BIT NORTH THAN WHAT IS SEEN IN THE
GFS.

AT ANY RATE...CHANCE FOR SEVERE WEATHER APPEARS PLAUSIBLE BOTH
SUNDAY AND MONDAY. SUNDAY OVERNIGHT A WARM FRONT SHOULD LIFT NORTH
FROM CENTRAL KS INTO NORTHERN NEB WHILE A MID LEVEL WAVE LIFTS AHEAD
OF THE UPPER LOW AND THROUGH WESTERN NEB. DEEP LEVEL SHEAR LOOKS
GOOD AS DOES INSTABILITY.

MONDAY COULD ALSO BE INTERESTING AS SURFACE LOW PRESSURE LIFTS NNE.
12Z GFS PLACES THE SURFACE LOW OVER THE SW PART OF OUR CWA BY 18Z
AND JUST WEST OF KGRI BY 00Z TUES. 12Z EC...WHICH JUST CAME IN..HAS
THE LOW OVER KGRI AT 18Z AND THEN LIFTS IT NORTH JUST WEST OF
YANKTON BY 00Z TUES.  OBVIOUSLY THE LOCATION OF THE LOW AND TRAILING
COLD FRONT WILL DETERMINE WHO STANDS THE GREATEST CHANCE FOR A
SEVERE OUTBREAK ON MONDAY.  IF THE EC VERIFIES MOST OF OUR CWA
SHOULD MISS OUT...BUT IF IT IS JUST A BIT SLOWER...THEN ALL OR AT
LEAST THE EASTERN HALF OF THE CWA COULD BE UNDER THE GUN.  THE GFS
IS DEPICTING WELL OVER 4000 J/KG OF CAPE OVER EASTERN NEB MON
AFTERNOON WITH 0-8 KM BULK SHEAR VALUES OF 50+ KTS. 0-1 KM SHEAR
ALSO LOOKS DECENT TO SUPPORT POSSIBLE TORNADO FORMATION. HIGH SHEAR
VALUES NOT SURPRISING GIVEN THE STRONG SOUTHWEST WINDS ALOFT
EXPECTED AHEAD OF THE UPPER LOW ALONG WITH SOUTHEAST SURFACE WINDS
WITH THE SURFACE LOW IN THE VICINITY. ONE FLY IN THE OINTMENT AS FAR
AS CONVECTIVE DEVELOPMENT IS CONCERNED WILL BE WARM TEMPS AND
CAPPING ALOFT. WILL NEED TO KEEP A CLOSE EYE ON HOW THIS PLAYS OUT
THE NEXT 48 HRS AND PLAN ACCORDINGLY FOR MONDAY.

COULD SEE SOME LINGERING PRECIPITATION ON TUESDAY AS SYSTEM LINGERS
OVER THE NORTHERN PLAINS BUT EXPECT IT WILL PUSH FAR ENOUGH EAST BY
WED THAT WE WILL BE MAINLY DRY. WILL CONTINUE WITH A DRY FORECAST
FOR THE REMAINDER OF THE PERIOD ALTHOUGH MAY NEED TO INSERT RAIN
CHANCES FOR FRIDAY ONCE SOLUTIONS BECOME MORE CONSISTENT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

.AVIATION...CHESTER
.SHORT TERM...BRYANT
.LONG TERM....EWALD
Hazardous weather outlook, Jun 17, 10:42 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1042 PM CDT FRI JUN 17 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
181200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1042 PM CDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK
AREA THROUGH THE OVERNIGHT HOURS. AN ISOLATED STRONG STORM IS
POSSIBLE...WITH HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 50
MPH THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

CHANCES FOR THUNDERSTORMS WILL RETURN TO PORTIONS OF THE OUTLOOK
AREA SATURDAY AFTERNOON AND EVENING...GENERALLY ALONG AND
SOUTHWEST OF A LINE FROM LEXINGTON NEBRASKA TO OSBORNE KANSAS.
THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER ACROSS THIS SAME
AREA...WITH HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND
GUSTS TO 60 MPH BEING THE PRIMARY SEVERE WEATHER THREATS.

THUNDERSTORM CHANCES CONTINUE FOR THE ENTIRE OUTLOOK AREA SATURDAY
NIGHT THROUGH TUESDAY NIGHT. SEVERE WEATHER COULD POTENTIALLY
PRESENT ITSELF TO THE OUTLOOK AREA DURING THIS ENTIRE TIME
PERIOD...ALTHOUGH SUNDAY AND MONDAY APPEAR TO HOLD THE BEST
OPPORTUNITY FOR WIDE SPREAD SEVERE WEATHER ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 18, 12:12 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1212 AM CDT SAT JUN 18 2011

KSZ019-180600-
MITCHELL KS-
1212 AM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL COUNTY UNTIL 100 AM
CDT...

AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CAWKER CITY TO
HUNTER...AND MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH LOCALLY HEAVY RAINFALL AT
RATES TO AROUND 1 INCH PER HOUR.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BELOIT...
  CAWKER CITY...
  VICTOR...
  GLEN ELDER...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3942 9849 3955 9849 3957 9821 3956 9810
      3933 9803 3921 9801 3921 9844
TIME...MOT...LOC 0512Z 255DEG 13KT 3946 9844 3923 9838

PFANNKUCH

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 12:12 AM CDTSpecial Weather StatementGIDMitchell48 min
Jun 18, 12:37 AM CDTSpecial Weather StatementGIDJewell38 min
Jun 18, 12:59 AM CDTSevere Thunderstorm WarningGIDJewell31 min
Jun 18, 2:08 AM CDTAreal Flood AdvisoryGIDJewell6 hr
Jun 18, 2:19 AM CDTSpecial Weather StatementGIDMitchell, Osborne41 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.